Taking Metformin with BSL between 130 and 150 mg/dl

by Ayman
(Dubai, UAE)

QUESTION: Hi,


I was diagnosed with Diabetes II one week ago and the doctor gave me a medication based on Metformin. before i started taking that medication my blood sugar level was between 130 and 150 using my home test tool.

After taking the medication for 5 days, i check my sugar level after i wake up and i find it 200+.

i have a feeling that this medication i am taking is messing up my sugar level in the blood.

what should i do?

Thanks!

ANSWER: Hi Ayman,


Hi there,

You have to know that all the drugs used for treatment of diabetes are reducing the blood glucose concentration, which means that they are not able to cause blood glucose elevation.

I’m not sure, which is this Metformin based medication, but the common Metformin is one of the most effective per oral anti-diabetic drugs.


Regarding the blood glucose concentration of your which is 200+, pay attention that blood glucose concentration generally depends on the amount of carbs acquired and the insulin secretion.


So in your case you have reduced insulin secretion, which your doctor tries to stimulate by giving you the Metformin based drug.

Because of the things mentioned above there are two possible explanations of this elevated blood glucose level. The first explanation is the increased intake of carbs and the second thing is the inadequate dosage of the Metformin based drug.

So the best option for is to consult with your doctor about dose adjustments or changes in therapy.


Remember that you have to present your doctor all the results of the blood glucose test, because these results are going to clarify the picture. In addition you have to remember that it would be very good for you to test your blood glucose level 2 times a day with your home test tool.


In this way you will know what is going exactly with your blood glucose concentration. Besides it would be good for you to write the test result down and to mark them as pre or post prandial, depending on the time of eating.


I want to ensure you that during the early stages of diabetes, especially when it is discovered most of the patients are worried, so you are not the only one.

Besides this, the diabetes treatment is a matter of adjustment, which sometimes needs time, so be patients and everything is going to be ok.
Hope it helped!

Dr.Alba

Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Diabetes medication side effects..

Explore More...